Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Had a D and C test. Bleeding and getting cramps in lower abdomen. Is this normal?

Mar 2016
User rating for this question
Very Good
Answered by

Practicing since : 2011
Answered : 4045 Questions
I had a D&C on 10/22/13. I have been bleeding but not as much any more, for the past 2 days I've been getting cramps in my lower abdomen and lower back and resonating to my legs. I' m afraid it might be an infection. No fever not itching but the blood does seems like its coming out with some kind of clear discharge. Is this normal?
Posted Sun, 24 Nov 2013 in Pregnancy
Answered by Dr. S Patra 1 hour later
Brief Answer: DETAILS ARE GIVEN BELOW. Detailed Answer: Hello, Thanks for writing to us. Following D & C, mild lower abdominal cramp or backache and bloody to clear discharge is quite common and it can last for 2 to 4 weeks until you get your next cycle. Pelvic infection is late complication of D & C and it is least possible in this case as there is no other associated symptoms. However, one ultrasound scan and complete blood count will be worthwhile to exclude the underlying cause. Leg pain may be due to muscle cramp, dehydration or electrolyte imbalance if other possibility is ruled out. Drink more water with salt, sugar & lemon and take adequate rest to get effective result. Maintain genital hygiene properly. In addition, you can take some anti-spasmodic medicine like DROTAVERINE along with RANTAC to reduce abdominal cramp. Hot bag compression is quite useful for back pain or you can apply local muscle relaxant gel. If above symptoms still persist, you have to consult with your GYNECOLOGIST for follow up examination and proper guidance of above mentioned tests. Hope, I have answered your query. If you need any clarification, you can freely ask me. Wish your good health and take care yourself. Regards, Dr Soumen For future query, you can directly approach me through WWW.WWWW.WW
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor